Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 123, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 18, 2015, 11:21 AM CDT for 4 parishes in Louisiana. It took effect at May 18, 2015, 7:00 PM CDT. It was in force for 12 days.
The area
The counties it named.
The facts
- Issued
- May 18, 2015, 11:21 AM CDT (16:21 UTC)
- In effect from
- May 18, 2015, 7:00 PM CDT
- Expired
- May 30, 2015, 9:33 AM CDT
- In force
- 12 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bienville Parish, LA, Bossier Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 48 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Dorcheat at Lake Bistineau (LBUL1). The gauge peaked at 12.94 ft at May 21, 2015, 12:00 PM CDT.
- Action stage
- 142 ft
- Minor stage
- 142.5 ft
- Moderate stage
- 144 ft
- Major stage
- 145 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07349250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 18, 7:03 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 18, 7:03 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 AM CDT MON MAY 18 2015
.AVIATION...
TSTMS EXPECTED TO CONTINUE AT LEAST INTERMITTENTLY THROUGHOUT THE
PD...WITH N LA TERMINALS MOST PRONE TO BE AFFECTED. LOW CIGS/VSBYS
ALONG WITH GUSTY WINDS WILL BE POSSIBLE IN THE VC OF ANY
CONVECTION. AFTER 06Z...LIGHT WINDS AND MOIST SOILS FROM PREVIOUS
RAINS WILL ALLOW FOR SOME PATCHY FOG DEVELOPMENT...ESPECIALLY
WHERE CLOUDS ARE ABLE TO THIN OUT. ADDITIONALLY...PATCHY MVFR
STRATUS WILL BE POSSIBLE AT A FEW OF THE TERMINALS AS WELL.
OTHERWISE...EXPECT SLY WINDS LESS THAN 10 KTS THROUGHOUT THE PD.
/12/
&&
.PREV DISCUSSION... /ISSUED 404 AM CDT MON MAY 18 2015/
DISCUSSION...
THUNDERSTORMS CONTINUE TO DEVELOP OVER DEEP EAST TEXAS INTO
NORTHWEST LOUISIANA THIS MORNING ALONG A STALLED OUTFLOW BOUNDARY.
EXPECT BRIEF GUSTY WIND AND VERY HEAVY RAIN...BUT STORMS SHOULD
REMAIN BELOW SEVERE LIMITS. MAIN PROBLEM WILL BE FLASH FLOODING...
AS RAINFALL RATES EXPECTED TO REACH 2 INCHES AN HOUR DUE TO HIGH
PWATS...COMBINED WITH TRAINING OF STORMS OVER THE STALLED
BOUNDARY. HAVE EXTENDED THE FFA THROUGH 00Z...AND ADDED SOME
SOUTHERN ZONES AS THE BOUNDARY SAGS SOUTH BY THE AFTERNOON. WILL
ALSO CANCEL SOME NORTHERN ZONES DUE TO THE SCATTERED NATURE OF
EXPECTED CONVECTION IN THIS AREA TODAY.
TONIGHT...RAINFALL SHOULD TAPER OFF WITH ONLY SCATTERED ACTIVITY
EXPECTED TUESDAY AS SLIGHT RIDGING DEVELOPS OVER THIS REGION. THEN
BY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT...ANOTHER SHORTWAVE
MOVING INTO THE RED RIVER VALLEY WILL BRING ANOTHER ROUND OF SHOWERS
AND TSTMS.
BY LATE WEEK...ANOTHER LOW WILL FOLLOW THE EARLY WEEK SYSTEM...MOVING
INTO CA BY FRIDAY. THIS SYSTEM WILL TRACK NE INTO THE NORTHERN PLAINS
BY EARLY NEXT WEEK. THIS WILL RESULT IN CONTINUED SW FLOW ALOFT
OVER THE REGION AND A PACIFIC MOISTURE FETCH THROUGH THE REMAINDER
OF THE SEVEN DAY FORECAST. TEMPERATURES THROUGHOUT THE PERIOD WILL
REMAIN FAIRLY CONSISTENT...WITH LOWS IN THE 60S TO LOWER 70S AND HIGHS
IN THE 80S. MAIN INFLUENCE ON DAILY TEMPERATURES WILL CONTINUE BE
THE CLOUDS AND RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 69 85 70 / 80 30 30 30
MLU 81 68 85 70 / 80 30 40 30
DEQ 83 66 81 67 / 40 30 30 30
TXK 82 67 82 67 / 70 30 30 30
ELD 79 67 83 68 / 80 30 30 30
TYR 82 69 83 70 / 60 20 30 20
GGG 81 68 84 69 / 70 20 30 20
LFK 82 70 85 71 / 80 20 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ072-073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001>006-010>014-
017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ136>138-149>153-
165>167.
&&
12Hazardous weather outlook, May 18, 4:40 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 440 AM CDT MON MAY 18 2015 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 181700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION- 440 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 181700- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 440 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA AND SPREAD NORTHEAST TODAY. HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MAIN HAZARD WILL BE FLASH FLOODING...WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES POSSIBLE IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY DUE TO FLOODING.
In the hours before
Local storm report, May 18, 10:20 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM FLASH FLOOD RUSTON 32.53N 92.64W
05/18/2015 LINCOLN LA PUBLIC
KTVE TV VIEWER VIDEO SHOWS SEVERAL INCHES OF WATER
FLOWING ACROSS FRAZIER ROAD.
&&
EVENT NUMBER SHV1500484
20Local storm report, May 18, 10:59 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 7 N HUDSON 31.43N 94.81W
05/18/2015 ANGELINA TX LAW ENFORCEMENT
FLOODING ACROSS US HWY 69 BETWEEN CENTRAL ELEMENTARY
AND LUFKIN STATE SUPPORTED LIVING VIA PUBLIC PICTURES
AND SHERIFF DISPATCH REPORTS.
&&
EVENT NUMBER SHV1500485
20Local storm report, May 18, 11:02 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 7 NNE LUFKIN 31.42N 94.70W
05/18/2015 ANGELINA TX LAW ENFORCEMENT
FLOODING REPORTED ALONG RIVERCREST RD.
&&
EVENT NUMBER SHV1500486
20Local storm report, May 18, 11:13 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 4 N HUDSON 31.39N 94.79W
05/18/2015 ANGELINA TX LAW ENFORCEMENT
FLOODING REPORTED ALONG FARM TO MARKET ROAD 706.
&&
EVENT NUMBER SHV1500487
20Local storm report, May 18, 11:16 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 5 N HUDSON 31.40N 94.79W
05/18/2015 ANGELINA TX LAW ENFORCEMENT
FLASH FLOODING ALONG FARM TO MARKET ROAD 2021...JUST
OFF OF HWY 69.
&&
EVENT NUMBER SHV1500488
20Local storm report, May 18, 11:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD LUFKIN 31.33N 94.73W
05/18/2015 ANGELINA TX LAW ENFORCEMENT
LAW ENFORCEMENT...BROADCAST MEDIA...AND PUBLIC CONFIRM
WIDESPREAD STREET FLOODING ACROSS THE CITY OF LUFKIN.
&&
EVENT NUMBER SHV1500489
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:21 AM CDT | Flash Flood Warning | SHV | Panola | 2 hr |
| May 18, 5:08 AM CDT | Special Weather Statement | SHV | Harrison | 52 min |
| May 18, 8:40 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine | 3 hr |
| May 18, 9:16 AM CDT | Flash Flood Warning | SHV | Sabine, Shelby | 4 hr |
| May 18, 10:08 AM CDT | Special Weather Statement | SHV | Sabine | 52 min |
| May 18, 10:17 AM CDT | Special Weather Statement | SHV | Panola | 43 min |
| May 18, 10:28 AM CDT | Flash Flood Warning | SHV | Harrison, Marion, Nacogdoches, Panola, San Augustine, Shelby | 4 hr |
| May 18, 11:46 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine | 119 min |
| May 18, 1:14 PM CDT | Flash Flood Warning | SHV | Sabine, Shelby | 2 hr |
| May 18, 1:34 PM CDT | River Flood Warning | SHV | Panola, Shelby | 11 days |
| May 17, 7:55 PM CDT | Special Weather Statement | SHV | Ouachita | 65 min |
| May 17, 8:13 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle, Ouachita, Union | 3 hr |
| May 18, 5:42 AM CDT | Flash Flood Warning | SHV | Caddo | 93 min |
| May 18, 6:02 AM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita | 3 hr |
| May 18, 6:52 AM CDT | Special Weather Statement | SHV | Natchitoches | 38 min |
| May 18, 7:13 AM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Natchitoches, Red River, Winn | 3 hr |
| May 18, 8:21 AM CDT | Special Weather Statement | SHV | Natchitoches | 54 min |
| May 18, 8:59 AM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita | 2 hr |
| May 18, 9:58 AM CDT | Special Weather Statement | SHV | Natchitoches | 47 min |
| May 18, 10:37 AM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, LaSalle, Winn | 3 hr |
| May 18, 10:57 AM CDT | Areal Flood Advisory | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita, Union | 3 hr |
| May 18, 11:15 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River | 47 days |
| May 18, 11:15 AM CDT | River Flood Warning | SHV | Grant, Natchitoches, Red River | 49 days |
| May 18, 11:43 AM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 9 days |
| May 18, 1:29 PM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, LaSalle, Winn | 3 hr |
| May 18, 3:27 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle | 2 hr |
Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.